Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • WELL
    Member
    Post count: 5

    Hello Dr.,

    I´m Wellington, writting from Brazil. I used to practise bodybuilding, swimming, soccer and running but, on january 2012 I felt a little disconfort and muscle rigidity on my lower back and after a MRI I was told my L4-5 disc was bulgged. I started physical rehab on my own. After few weeks, beyond lower back pain, I felt numbness on my left arm and according to a second MRI, my C5-6-7 was bulged as well. I looked for a professional and did real physical rehab for 2 months. After this, I came back swimming, started a posture education program and also a core training for spine stability, as my ortho doctor suggested.

    Situation nowadays is, I feel like getting worse. My spine is not stable, my left arm still frequently numbness and I used to have no nerve compression on lower back, but as the treatment made my lumbar rigidity vanished, sciatic nerve on left leg is on fire. I said to my doctor during swimming I feel very good, no pain, but after 2 hours my leg burn like hell. Doctor said I need to estimulate these areas (leg and arms) through exercises. Do you agree? I also would like to ask if Glucosamine HCL/Chondroitin/MSM supplement would help me to protect my bulged discs and if this meds, lot of water and physical rehab would help to put my discs in the right place again. My doctor didn´t recommended the supplement, but I´d like to try everything available.

    Thanks in advance.

    Donald Corenman, MD, DC
    Moderator
    Post count: 8465

    The disc bulges could have advanced since your previous MRI (you have new arm and leg symptoms) and a new MRI might be in order. The supplements that you noted are effective for peripheral joints (shoulder , knee, elbow, hip) but do not help the spine. NSAIDs can be effective (Motrin, ibuprofen, naprosyn, etc…) for your type of pain.

    Dr. Corenman

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.